Texas, 2006Heat in Texas, July 27, 2006
July 27, 2006 · NWS FWD · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 27, 1:33 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 27, 1:33 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
233 PM CDT THU JUL 27 2006
.DISCUSSION...
SUBSIDENCE AND DOWN SLOPING FLOW CAUSING TEMPERATURES TO GET OUT OF
CONTROL THIS AFTERNOON WITH 100 DEGREES SHOWING UP AGAIN ON THE
MAP. SHOWERS AND STORMS REMAIN CONFINED TO THE EASTERN ZONES WHERE
BETTER MOISTURE IS INTERACTING WITH DIURNAL HEATING. SOME ISOLATED
CONVECTION WILL CONTINUE INTO THE EARLY EVENING HOURS...BUT ONCE
HEATING IS LOST...IT SPELLS THE CERTAIN END FOR RAIN CHANCES ACROSS
MOST OF THE AREA FOR QUITE SOME TIME.
BREEZY CONDITIONS EXPECTED THE NEXT COUPLE DAYS COMPLEMENTS OF
AN UNUSUALLY STRONG LOW LEVEL JET FOR LATE JULY. STRONGER SURFACE
WINDS WILL INCREASE WILDFIRE DANGER AS DAYTIME HUMIDITY DIPS BELOW
35 PERCENT. TEMPERATURES WILL BEGIN TO WARM OVER THE WEEKEND AS
WEAK UPPER RIDGE BUILDS IN AND SITS OVER NORTH TEXAS. NO RECORD
BREAKING HEAT WAVE EXPECTED THIS TIME AROUND...BUT LOCAL
TEMPERATURE STUDY SUGGESTS THAT THE MEX GUIDANCE IS A LITTLE TOO
COOL. TEMPERATURES WILL FLIRT WITH 100 FOR MUCH OF THE AREA
SATURDAY THROUGH TUESDAY. THE RIDGE BREAKS DOWN AND TEMPERATURES
SHOULD COOL INTO THE UPPER 90S LATE IN THE FORECAST PERIOD.
RAINFALL OPPORTUNITIES LOOK BLEAK AND ARE CONFINED TO THE RED
RIVER COUNTIES LATE TONIGHT FOR ISOLATED RESIDUAL RAIN FROM MORE
ABUNDANT ACTIVITY IN OKLAHOMA. ALSO THE EXTREME EAST WILL HAVE A
SLIGHT CHANCE OF AFTERNOON SHOWERS FRIDAY AND SATURDAY. THE LONG
RANGE GFS SOLUTION IS NOT SUPPORTED BY THE ECMWF...AND I FIND IT
HARD TO BELIEVE THAT A FRONT MOVING INTO THE SOUTHERN PLAINS BY
THE MIDDLE OF NEXT WEEK WOULD HAPPEN WITH SUCH A ZONAL PATTERN.
PERHAPS A HINT OF NW FLOW ALOFT WILL GIVE US SOME BETTER
INSTABILITY TO WORK WITH...BUT MOISTURE PROGS FROM THE ECMWF DO
NOT SUPPORT A FORECAST OF RAIN IN WORDED FORECASTS AT THIS TIME.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 78 97 78 99 / 10 10 0 0
WACO, TX 77 97 76 98 / 10 10 10 0
PARIS, TX 74 94 74 96 / 20 20 10 20
DENTON, TX 77 98 76 100 / 10 10 0 0
MCKINNEY, TX 75 96 76 97 / 10 10 10 0
DALLAS, TX 80 97 79 98 / 10 10 0 0
TERRELL, TX 73 95 75 97 / 10 20 10 10
CORSICANA, TX 76 96 75 96 / 10 20 10 10
TEMPLE, TX 75 95 75 97 / 10 10 10 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 27, 2:30 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT THU JUL 27 2006
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
330 PM CDT THU JUL 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT...MAINLY NORTH OF
A BOWIE...VALLEY VIEW...COOPER LINE. GUSTY WINDS TO 40 MPH...
BRIEF...HEAVY RAINFALL...AND LIGHTNING ARE THE MAIN THREATS WITH
THESE STORMS.
.DAYS TWO THROUGH SEVEN...
THE GRASS FIRE DANGER WILL REMAIN ELEVATED NORTHWEST OF A
GOLDTHWAITE...HILLSBORO...SHERMAN LINE THROUGH NEXT TUESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY...MAINLY EAST OF A
SHERMAN...CORSICANA...CAMERON LINE FRIDAY. THERE IS ALSO A SLIGHT
CHANCE OF AFTERNOON THUNDERSTORMS SATURDAY IN THE EXTREME EASTERN
COUNTIES OF NORTH TEXAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
26
Heat, Dallas
- When
- July 27, 3:00 PM CST
- Where
- Dallas forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
A four-year-old boy died of heat exposure after he was left unattended at a playground in Balch Springs. The boy did not have any water. High temperatures on this day were in the lower 100s with low temperatures in the mid 70s. Local heat advisory criteria was not met on this day.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Dallas | 2006-07-27 | 4 | Male | Outside/Open Areas | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, July 27 to 31, 20061 death · $361 million · 8 events
- Flash Flooding and Damaging Winds in Wisconsin, July 27, 20061 injured · $14 million · 61 kt wind · 17 events
- Lightning Strike in Louisiana, July 27, 20061 death · 1 event
- Flash Flooding and Flooding in Illinois, July 27, 2006$3.8 million · 55 kt wind · 23 events
- Flash Flooding in Pennsylvania, July 27 to 28, 2006$1.8 million · 2 events
- Tornadoes and Hail in Minnesota, July 27, 2006$82,000 · F1 · 33 events
- Lightning Strike in Florida, July 27, 2006$300,000 · 1 event
- Damaging Wind in Georgia, July 27, 2006$250,000 · 55 kt wind · 1 event
- Flash Flood in Arkansas, July 27, 2006$250,000 · 1 event
- Damaging Wind and Lightning Strike in Maryland, July 27, 20065 injured · $30,000 · 50 kt wind · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, July 27, 20067 injured · 52 kt wind · 3 events
- Hail in Nebraska, July 27, 2006$120,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528068.